Alert archive / Illinois / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 119, NWS Lincoln, IL

September 16, 1997Peoria County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 16, 1997, 10:09 PM CDT for Peoria County, Stark County, Illinois. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 16, 1997, 10:09 PM CDT (03:09 UTC)
Expired
Sep 16, 1997, 10:45 PM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Peoria County, IL, Stark County, IL

What was reported inside it

TimeReportWhereRemark
Sep 16, 10:30 PM CDTThunderstorm WindPeoria, ILThunderstorm winds blew down numerous large tree limbs and a few power lines. No injuries were reported and no damage estimate was available.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 5:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 1997-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 1997-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2309 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
3.1
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 170309 RRA
SVRSPI
ILC143-175-170345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1009 PM CDT TUE SEP 16 1997

* SEVERE THUNDERSTORM WARNING FOR
  PEORIA COUNTY IN CENTRAL ILLINOIS
  STARK COUNTY IN CENTRAL ILLINOIS

* UNTIL 1045 PM CDT
 
* SOME LOCATIONS AFFECTED
  BRIMFIELD
  PRINCEVILLE
  WYOMING
  TOULON

* AT 1005 PM CDT LINCOLN DOPPLER RADAR INDICATED SEVERE
  THUNDERSTORMS 20 MILES NORTHWEST OF PEORIA...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND
WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME.

UTHLAUT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:10 PM CDT, 7 hours 59 minutes earlier.

Area forecast discussion, Sep 16, 2:10 PM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT TUE SEP 16 1997

18Z SFC ANALYSIS SHOWS DEWPTS CREEPING UP INTO THE LOWER 70S OVER MO...
IA AND WRN IL AHEAD OF CF WHICH EXTENDS FROM WRN MN TO WRN IA THEN INTO
C KS. CAN SEE A BIG CONTRAST OF DEWPTS ON EITHER SIDE OF FRONT...AROUND
70 OVER ERN NE TO MIDDLE 30S OVER WRN PTNS OF NE.

AS FOR TONIGHT...MOISTURE CONTS TO INCREASE ALONG FRONT WITH MODIFIED
SOUNDING SHOWING CAPES OVER 3000 AND LIS AROUND MINUS 6 CURRENTLY.
WITH ONLY NGM MODEL TO LOOK AT...TIMING IS SIMILAR TO LAST NIGHT/S ON
FRONTAL PASSAGE...PIA AREA BY 08Z...SPI BY 10Z AND CMI BY 12Z WHICH
LOOKS GOOD. BELIEVE MOST OF RW/TRW ACTIVITY WILL BE FROM THIS EVENING
THROUGH THE EARLY MORNING HOURS.

DRY FORECAST IS IN STORE FOR AREA TOMORROW...THOUGH THERE MAY BE SOME
LINGERING RWS OVER EC PTNS THROUGH MID MORNING.

CURRENT FORECASTED LOWS FOR TONIGHT AND HIGHS TOMORROW STILL LOOKS
GOOD...SO NO CHANGES THERE.

PIA  60/80  82
SPI  64/82  83
DEC  63/81  83
CMI  63/81  84
LWV  66/84  75

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 10:22 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.